Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Question?

Sep 29, 2016 11:44 AM

Doc has started me on an extremely low dose of gabapentin(100 mg) to help stabilize my moodiness from hormonal hell. Are there any side effects that I really need to be aware of before I start this? She did tell me to expect some sedation but not much else. That's why I'm turning to you guys because I know a lot of people here have had experience with Gaba. Any advice would be helpful.

Sep 29, 2016 1:03 PM

Only side effect I had was getting a little sleepy but I was taking 3 300 mg a day 1 in the morning 2 at night. It was supposed to help me with nerve pain. Everbody reacts differently though, I wouldn't worry about it your dosage is pretty low. Good luck

Sep 29, 2016 1:12 PM

I'm only on 200 mg/day and haven't noticed anything except a slight reduction in neuropathy pain. Higher doses knock me out...lol

Sep 29, 2016 3:03 PM

I was ok at the lower dose but when they increased it to 300mg 4 times a day I started having black outs. That's just me though - many others are able to take it with no problems at all.. That's why it's hard to find one protocol that fits all. We are all different and how we react to certain meds is also varied. Best of luck to you - I hope this works for you.

Sep 29, 2016 4:41 PM

I tried gaba at a much higher dose .. the standard recommended dosing for fibromyalgia ... 300 a day for 3 days .. 2 for 3 days then 3 for 12 days ... I only made it to day 6 ... I had hard time going to sleep and noticed a minor headache when waking... I tried one during the day and it unfortunately buzzed me out far too much (need to be able to drive)... I think 100 mg is a better place to start! Hope it helps!

Sep 29, 2016 4:50 PM

I am on 300 mlg in the morning and 600 mlg at night for neuropathy be type pain's in my feet, I do good no problems with it, except I am tired in the morning, but of course I have to be up at 5-6 am every day to get kid's up for school.

Sep 29, 2016 4:59 PM

Hi Manda ๐ŸŒน
I gained weight rapidly... ๐Ÿชso just keep an eye ๐Ÿดon the scales sweetie ๐Ÿ˜š

Sep 29, 2016 5:28 PM

Flappys, thank you for your comment. Like you, I am also very sensitive to medications and have to be very careful. This med is only on a trial basis. If it doesn't work or if too many side effects or sedation, she will go ahead and stop it. Thanks for the help

Sep 30, 2016 3:54 PM

And so far, so good. No side effects, except just really tired and knocked out. Thinking I need to adjust the timing a bit on it.

Ready to start relieving your pain?

Join Community